Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Abilify

j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
edited 06/11/2012 - 7:47 AM in Depression and Coping
Well, the Abilify added to my welbutrin 150 didn't work. It did everything opposite of what it should! Surprise, Surprise! Being a backwards med guy can be dangerous.
Jim
Click my name to see my Medical history
You get what you get, not what you deserve......I stole that from Susan (rip)
Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
advertisement

Comments

  • I hear ya Jim. My doc is trying to change my meds because of the side effects. Now the new meds are causing side effects that he has never heard of so we are going back to drug one to see if drug two is the problem. Ugh!!
  • Sorry Jim >:D<

    Julie
  • I hear ya too. Sorry it didn't help out (I assume you were using it as an adjunct for treatment resistant depression?). Good luck with the next try!
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
    when the meds have opposite effects or just bad side effects that the majority of people don't have. It's like youre just picking a card out of the deck. And with anti depressants that can be a dangerous game! I'm to the point that I just don't want to try anything new.
    Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • Hiya Jim, >:D< How long have you been taking it now? :? I ask because someone in my family has been taking that , but it did take a few weeks to take full effect. Once it did kick in we noticed a vast difference :? Sending you Gentle Gentle hugs >:D< >:D< >:D<


    Angie :H
  • Awww, Jim, I'm so sorry to hear this. How long have you taken it? I know it gets to a point where trying new things just do not make us hopeful anymore. I pray you feel better.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
    I was only taking it for about 10 days. But the backwards side effects Just got worse and worse each day. My wife begged me to quit it on day 4. But I thought I should give it more time. But I became more depressed and VERRY irritable. And just wanted to sleep all of the time.There were many other side effects also. I've only been off of it for 1 day and I already feel better than I did. And that junk costs $498.00 for a 30 day supply!
    Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I do the same thing on many meds. They just work too well, and the side effects are much worse than the norm. With much trial and error (lots of error) I have found a few that do help.

    I can't make any diagnosis, for me, the change from being diagnosed with depression to Bipolar type II has been helpful. It ain't no bed of roses but it is better. Uh, actually it probably is a bed of roses, smells good, but there are thorns and I get hay fever!

    This time of year also just stomps me into the ground. My bad arm and shoulder can't seem to climatize to the chill. It feels like I have my arm in a bucket of ice water all day and just keeps getting colder and colder. Yes, it even seems to be an actual conditon as my right arm and hand are colder when I feel them with my left. I want to bring I.R. temp gun in someday and actually compare.

    Not that I think there is a cure for it should it turn out to actually be a real symptom.

    Sorry, for Wrambling, Jim, I know it is hard to deal with this mess. Sometimes I just say to myself "Self, I am depressed, so that is what I am and I will just have to accept it till it passes." stupid, maybe. But admitting that it is what it is seems to help me get through the day! Trying to be active helps, but that is hard for me to do when in a bad spot.

    Right now, I keep fantasizing about south, anywhere warm....anywhere.
  • I'm sorry Jim. I really am. I am so familiar with the whole story with the stinking meds.

    Man do I hear you!

    When so many of the drugs don't work. Trying them, their side effects, ugghhh....that's a seperate roller coaster ride in itself.

    I'm having a hard enough time riding the chronic pain roller coaster. Yet they keep wanting me to get on that ride too? ENOUGH IS ENOUGH!
    Wrambler said:


    Right now, I keep fantasizing about south, anywhere warm....anywhere.
    I HEAR THAT too. Add insult to injury with this weather change. My legs just will not get warm, will not stop hurting. Like you Wrambler I want to get one of those temp guns and...whatever. How could I have forgotten how miserable this damp cold makes me?

    TWO steps forward TEN back. Today, I just say, I'm depressed and to top it off, the pain, cold damp weather, inability to do what I want or need to...it's all just very depressing.

    Ahhh....The land of palms. Quiet, warm, blue, see-through water, powdery salmon-colored sunsets and late mornings.
  • dilaurodilauro ConnecticutPosts: 10,065
    many times its a trial and error situation.

    One man's meat is another man's poison

    Those words are so very true when it comes to getting the 'right' mix of medications to help with our medical conditions.

    It is so important to have a doctor who is flexible and willing to try different medications and to see the results.

    I've tried so many different muscle relaxers, most of them did not help, some (zanaflex) really put me under, Soma was good, but the dosage remains the same and results didnt. Now I am on baclofen and things going well.

    The point is we never know exactly how we are going to react to a pain medication, a nerve medication, a sleep aid, a muscle relaxer until we try them.. Then we also dont know what the interactions of all of them will do.

    Its much safer and saner than a crap-shoot, but at times it gets frustrating to find that right mix.

    Jim, you will get yours (mix that is), hopefully, sooner the better.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
    Had me so much more depressed that after being off of it just 2 days. I'm happy to accept the regular depression I'm dealing with..............Did I say that??? :^o
    Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
advertisement
Sign In or Register to comment.